Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
December 25, 1999

Other Illnesses, Thyroid

Question from Silver Spring, Maryland, USA:

Has anyone experienced significant loss of appetite or general tiredness after taking insulin even when resulting glucose levels are normal? This was experienced by my son, a newly diagnosed 12 year old, on Novolin [a brand of human insulin] and also after being switched to Humulin [another brand of human insulin]. How did you solve the problem?

Answer:

These sound like important symptoms to talk to your doctor about. We would not be able to make any specific recommendations over the Internet, but, in general loss of appetite and fatigue are not related to insulin.

LM
Additional comments from Dr. Quick:

Also, ask your son’s physician to check a blood test called TSH, for evaluation of his thyroid function; a sluggish thyroid gland is a relatively common and easily treated problem in people with diabetes.

WWQ